Alert archive / Ohio / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 166, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 24, 2024, 3:41 PM EDT for 5 counties in Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2024, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 24, 2024, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 4:12 PM EDT | TSTM WND DMG | Elmore, OH | Tree limbs down on West Elmore Eastern Road. |
| Sep 24, 4:22 PM EDT | FUNNEL CLOUD | Rocky Ridge, OH | Several reports from the public of a Funnel Cloud near Rocky Ridge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WUUS51 KCLE 241941
SVRCLE
OHC095-123-143-147-173-242030-
/O.NEW.KCLE.SV.W.0166.240924T1941Z-240924T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
341 PM EDT Tue Sep 24 2024
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Northern Seneca County in northwestern Ohio...
Sandusky County in northwestern Ohio...
Wood County in northwestern Ohio...
Northeastern Lucas County in northwestern Ohio...
* Until 430 PM EDT.
* At 340 PM EDT, a severe thunderstorm was located near Bowling
Green, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Bowling Green, Fremont, Fostoria, Perrysburg, Oregon, Clyde,
Rossford, Northwood, North Baltimore, Oak Harbor, Gibsonburg,
Genoa, Woodville, Elmore, Green Springs, Maumee, Ballville,
Walbridge, Pemberville, and Millbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 8368 4170 8333 4164 8323 4162 8313
4174 8311 4162 8312 4155 8302 4147 8301
4146 8303 4145 8300 4118 8296 4117 8373
TIME...MOT...LOC 1940Z 242DEG 33KT 4136 8354
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka2 follow-up statements
402
WWUS51 KCLE 241958
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
358 PM EDT Tue Sep 24 2024
OHC095-123-143-147-173-242030-
/O.CON.KCLE.SV.W.0166.000000T0000Z-240924T2030Z/
Ottawa OH-Seneca OH-Sandusky OH-Wood OH-Lucas OH-
358 PM EDT Tue Sep 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OTTAWA...NORTHWESTERN SENECA...SANDUSKY...EASTERN WOOD AND
NORTHEASTERN LUCAS COUNTIES...
At 358 PM EDT, a severe thunderstorm was located near Woodville, or
13 miles east of Bowling Green, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Bowling Green, Fremont, Perrysburg, Oregon, Clyde, Rossford,
Northwood, Oak Harbor, Gibsonburg, Genoa, Woodville, Elmore, Green
Springs, Ballville, Walbridge, Pemberville, Millbury, Luckey,
Bradner, and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4119 8361 4158 8361 4170 8333 4164 8323
4162 8313 4174 8311 4162 8312 4155 8302
4147 8301 4146 8303 4145 8300 4126 8297
TIME...MOT...LOC 1958Z 244DEG 27KT 4141 8339
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka332
WWUS51 KCLE 242015
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Sep 24 2024
OHC147-173-242025-
/O.CAN.KCLE.SV.W.0166.000000T0000Z-240924T2030Z/
Seneca OH-Wood OH-
415 PM EDT Tue Sep 24 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SENECA AND
EASTERN WOOD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4170 8333 4164 8323 4162 8312 4155 8302
4147 8301 4145 8304 4145 8301 4143 8301
4144 8300 4134 8298 4128 8341 4162 8342
4162 8345 4165 8345
TIME...MOT...LOC 2015Z 243DEG 36KT 4143 8331
$$
OHC095-123-143-242030-
/O.CON.KCLE.SV.W.0166.000000T0000Z-240924T2030Z/
Ottawa OH-Sandusky OH-Lucas OH-
415 PM EDT Tue Sep 24 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OTTAWA...WESTERN SANDUSKY AND NORTHEASTERN LUCAS COUNTIES...
At 415 PM EDT, a severe thunderstorm was located over Elmore, or 11
miles northwest of Fremont, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Fremont, Oregon, Northwood, Oak Harbor, Gibsonburg, Genoa, Woodville,
Elmore, Ballville, Millbury, Lindsey, Rocky Ridge, Clay Center,
Helena, Stony Prairie, Reno Beach, Williston, and Bono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4170 8333 4164 8323 4162 8312 4155 8302
4147 8301 4145 8304 4145 8301 4143 8301
4144 8300 4134 8298 4128 8341 4162 8342
4162 8345 4165 8345
TIME...MOT...LOC 2015Z 243DEG 36KT 4143 8331
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:34 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 24, 3:34 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 334 PM EDT Tue Sep 24 2024 .SYNOPSIS... Low pressure moves northeast across the Great Lakes region through Thursday and will drag a weak cold front across the area late Wednesday into early Thursday. High pressure enters from the northwest on Thursday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Surface warm front continues lift across the region as the parent low pressure moves northeastward across Lower Michigan this evening. Shower and thunderstorm coverage has decreased for the time being, however, we're beginning to see some redevelopment of showers and storms across Northern Indiana. Can't rule out strong to severe thunderstorms, especially across the I-75 corridor, as current mesoanalysis indicates a favorable environment with MLCAPE values of 1000+ J/kg coupled with bulk shear magnitudes of 30-35 kts. As such, portions of Northwest Ohio remain under a Marginal Risk (Level 1/5) for Severe Weather through this evening. Showers and thunderstorms will diminish in coverage and intensity later this evening as the surface low continues to lift north. Low stratus/patchy fog will move overhead tonight given recent rainfall/lingering low level moisture and calm winds. Upper level trough will continue to dig eastward through Wednesday with lingering shower and thunderstorm chances east of I-71 through Wednesday night. Overnight lows tonight will generally settle in the low 60s. Slightly warmer Wednesday afternoon with highs in the mid 70s. Cold front will begin to cross the region Wednesday night into Thursday morning which will allow for lows to dip into the upper 50s in NW Ohio and lower 60s elsewhere. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... There will be some lingering post-frontal showers Thursday morning in NE OH and NW PA but will be ending by mid-day. During the day Thursday, high pressure will build in ushering in dry weather for the next 24-36 hours. On Friday, an upper level low will interact with Tropical Storm Helene as it moves inland from the Gulf Coast. This will bring moisture northward from as the storm wraps around the upper level low. There is uncertainty of how far north the moisture will be as the system will stall out in the Tennessee/Ohio River Valleys. With that, PoPs will be similar to previous forecasts with 40 percent in the southwestern counties and around 30 percent for the northeast counties for Friday evening. Highs will generally be in the high 70s for Thursday and Friday and lows in the upper 50s, low 60s each night. The high temperatures may be limited depending on if there are any showers in the southern counties for Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Going into Saturday the upper level low across the mid-Mississippi River Valley will start to meander northeastward into the Ohio River Valley region. There is still uncertainty on the location and strength of the system as it will be slow moving, but will continue to influence the weather for the region through the weekend. As a result, expect dreary weather into the beginning of next week with overcast skies, low-end chance of PoPs, and a few thunderstorms. Temperatures will trend towards normal for the area, with highs in the mid to upper 70s on Saturday and low 70s by Tuesday. Lows will follow a similar pattern, being in the low 60s, upper 50s on Saturday and by Tuesday everyone will be in the mid 50s. && .AVIATION /18Z Tuesday THROUGH Sunday/... Coverage of showers and thunderstorms has decreased as the warm front has lifted north of the region. Isolated to scattered thunderstorms are beginning to approach terminals from the southwest this afternoon and will likely impact western terminals (TOL/FDY/MFD) within the next few hours. Elsewhere, there is less confidence in timing and coverage of showers and thunderstorms but generally have showers with vicinity thunderstorms 22Z onward for CLE and points eastward. Low ceilings and the potential for some patchy fog/mist will spread across the region overnight tonight with IFR likely through daybreak Wednesday. Generally southerly flow between 8-10 knots continues this afternoon and early evening. Winds decrease to 5 knots or less while turning southwesterly overnight tonight. Favorable downsloping setup at ERI in southerly flow this afternoon and evening will keep winds elevated at 10-15 knots with gusts 20-25 knots possible. Outlook...Strong northeast winds are expected across the region on Friday. Non-VFR may return in showers and thunderstorms this weekend. && .MARINE... A Small Craft Advisory will be in effect from 21Z Tuesday to 12Z Wednesday morning due to downsloping winds in the eastern basin of Lake Erie. Winds will be out of the southeast at 15 to 25 knots overnight before subsiding Wednesday morning as winds shift to be more southwesterly at 10 to 15 knots. A cold front will move across the lake Wednesday afternoon and the winds with veer to be out of the northwest, but with a weaker pressure gradient, will only be 5 to 10 knots. Through the day on Thursday, the winds will shift out of the northeast as high pressure builds into the region. The pressure gradient will then tighten as Tropical Storm Helene moves northward from the Gulf Coast during the day on Friday. Winds will be east-northeasterly and increase to 15 to 25 knots for most of the central and western basins of Lake Erie and therefore, a strong chance for a Small Craft Advisory to be needed for Friday into Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 8 AM EDT Wednesday for LEZ148-149. && SYNOPSIS...Iverson NEAR TERM...Iverson SHORT TERM...Kennedy LONG TERM...Kennedy AVIATION...Iverson MARINE...Kennedy
Hazardous weather outlook, Sep 24, 3:33 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 333 PM EDT Tue Sep 24 2024 OHZ003-006>009-017>019-027>030-036>038-047-251945- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox- 333 PM EDT Tue Sep 24 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. A few thunderstorms may approach strong to severe limits today. The main threat with any storm will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ010>014-020>023-031>033-089-PAZ001>003- 251945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina- Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 333 PM EDT Tue Sep 24 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 3:07 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Tue Sep 24 2024
OHZ006-241945-
Wood OH-
307 PM EDT Tue Sep 24 2024
...A STRONG THUNDERSTORM WILL IMPACT WOOD COUNTY THROUGH 345 PM
EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deshler, or 14 miles southwest of Bowling Green, moving northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bowling Green, Fostoria, North Baltimore, Weston, Walbridge,
Pemberville, Millbury, Haskins, Luckey, Bradner, Wayne, Bloomdale,
Risingsun, Cygnet, Portage, Jerry City, Tontogany, Hoytville, Custar,
and West Millgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4138 8388 4160 8342 4117 8342 4117 8388
TIME...MOT...LOC 1907Z 238DEG 34KT 4123 8385
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:47 AM EDT | Small Craft Advisory | CLE | 28 hr | |
| Sep 24, 7:53 AM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 65 min |
| Sep 24, 8:58 AM EDT | Areal Flood Warning | CLE | Portage, Stark, Summit | 3 hr |
| Sep 24, 9:04 AM EDT | Areal Flood Advisory | CLE | Ashland, Medina, Stark, Summit, Wayne | 3 hr |
| Sep 24, 10:21 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Trumbull | 3 hr |
| Sep 24, 3:07 PM EDT | Special Weather Statement | CLE | Wood | 38 min |
| Sep 24, 3:47 PM EDT | Special Marine Warning | CLE | 76 min | |
| Sep 24, 4:01 PM EDT | Tornado Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 44 min |
| Sep 24, 5:35 PM EDT | Special Weather Statement | CLE | Wood | 25 min |
| Sep 24, 5:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Sep 24, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 46 min |
| Sep 24, 6:19 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 56 min |
| Sep 24, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 43 min |
| Sep 24, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Ottawa, Sandusky, Seneca, Wood | 52 min |
| Sep 24, 7:44 PM EDT | Tornado Warning | CLE | Erie, Huron, Lorain | 46 min |
| Sep 24, 7:52 PM EDT | Special Marine Warning | CLE | 113 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.